MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Model Number FD-410LR
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the hemostatic forceps did not work in the middle of a therapeutic procedure.The intended procedure was a hemostasis undertaken due to lesion in the wall of the upper digestive tract.The hemostatic forceps did not work in the middle of the procedure.The patient experienced loss of fluids/bleeding and anesthesia time was greatly extended.The patient was reported to have a cardiac issue with a cardiac rhythm regulating device (to regulate the heart rate).Also, the lesion was subjected to different type of devices to ensure adequate result.As such, other noninvasive hemostasis methods were used due to patient's condition in consultation with cardiology to complete the procedure safely at a later date.Reportedly the bleeding was able to be controlled, and the intended procedure was cancelled and "resumed" after a few days.The patient's condition is reported as "controlled".
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide an update to fields (d4, h3 and h4).The device was evaluated by olympus, and no reportable malfunctions were found that could have led to the reported event.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the reported malfunction occurred due to the following.- adhesion of tissue or other foreign materials to the distal end had reduced the high-frequency current density.- the treated area possibly had contained high moisture content such as mucus or blood.Therefore, the high frequency current density had decreased.However, the specific root cause of the reported event could not be determined.The event can be detected/prevented by following the instructions for use which state: "before use, prepare and inspect the instrument and a cord as instructed below.Should the slightest irregularity be suspected, do not use the instrument or a cord; use a spare instead.Damage or irregularity may compromise patient or user safety, pose an infection control risk, cause tissue irritation, perforation, bleeding, mucous membrane damage or thermal injury and may result in more severe equipment damage." "do not pull the cable to unplug the a cord plug or a cord jack.This could damage the a cord." "aspirate fluids such as mucus that adhere to the tube and body cavity tissue.Patient injury such as perforation, bleeding, mucous membrane damage and thermal injury of tissue could result if output is activated with these fluids adhering." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Common Device Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20702260
Report Number9614641-2024-02094
Device Sequence Number19772314
Product Code KNS
UDI-Device Identifier04953170208430
UDI-Public04953170208430
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K062517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFD-410LR
Device Lot Number3ZK20
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/07/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer02/05/2025
Initial Report FDA Received Date11/17/2024
Supplement Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown